MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE
Model Number KD-211Q-0725
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, the subject device was used.The distal end of the subject device broke and fell off.The intended procedure was completed with another device.There was no patient injury reported.It was also reported that the distal end of the subject device did not fall into body.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the event description and the similar cases in the past, it can be inferred that the reported event indicates the detachment of the distal tip from the tube.However, the phenomenon could not be identified.Based on the similar cases in the past, there is a possibility that the cutting wire was pulled tightly when the distal end of the tube was not deflecting enough.As a result, a tensile load applied to the press fitted area of the distal tip.This caused the distal tip to detach from the tube.A likely mechanism causing the cutting wire falling outside the body might be the following.The cutting wire was spreading outward due to the detachment of the distal tip from the tube.The spread cutting wire was broken and fell off due to contact the scope¿s lumen or biopsy valve when extracting the device from the endoscope.The above device handling has warned in the instruction manual.

Brand Name
DISPOSABLE PAPILLOTOMY KNIFE
Common Device Name
DISPOSABLE PAPILLOTOMY KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10808477
Report Number8010047-2020-08699
Device Sequence Number4011901
Product Code KNS
UDI-Device Identifier04953170040337
UDI-Public04953170040337
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-211Q-0725
Device Lot Number02K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR